Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nil subsets of graded algebras


Authors: S. Montgomery and L. W. Small
Journal: Proc. Amer. Math. Soc. 126 (1998), 653-656
MSC (1991): Primary 16N40, 16W40, 16P40; Secondary 16S30
DOI: https://doi.org/10.1090/S0002-9939-98-04131-8
MathSciNet review: 1423323
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $A$ is a Noetherian $\mathbf Z$-graded algebra, then the Jacobson radical of $A$ is nilpotent under mild hypotheses on $A_0$. We also consider affine PI-algebras graded by torsion groups. Finally we prove a Nullstellensatz-type theorem for enveloping algebras of Lie color algebras.


References [Enhancements On Off] (What's this?)

  • [BMPZ] Yu. A. Bahturin, A. A. Mikhalev, V. M. Petrogradsky, and M. V. Zaitsev, Infinite Dimensional Lie Superalgebras, De Gruyter, Berlin, 1992. MR 94b:17001
  • [BG] J. Bergen and P. Grzeszczuk, Engel type theorems for Lie color algebras, in Rings, Extensions, and Cohomology (A. Magid, ed), Marcel Dekker, New York, 1994.
  • [CR] M. Cohen and L. Rowen, Group-graded rings, Comm. in Algebra 11(1983), 1253-1270. MR 85b:16002
  • [G] A. W. Goldie, Semiprime rings with maximum condition, Proc. London Math. Soc. 10(1960), 201-220. MR 22:2627
  • [H] B. Harris, Commutators in division rings, Proc. Amer. Math. Soc. 9(1958), 628-630. MR 20:3180
  • [J] N. Jacobson, Structure of Rings, Colloq. Publ. vol 37, Amer. Math. Soc., Providence, 1964. MR 36:5158
  • [McR] J. C. McConnell and J. C. Robson, Non-commutative Noetherian Rings, Wiley-Interscience, New York, 1987. MR 89j:16023
  • [MS] S. Montgomery and L. W. Small, Some remarks on affine rings, Proc. Amer. Math. Soc. 98(1986), 537-544. MR 87k:16021
  • [NvO] C. Nastacescu and F. van Oystaeyen, Graded and Filtered Rings and Modules, LNM vol 758, Springer-Verlag, Berlin/New York, 1979. MR 80k:16002
  • [P] D. S. Passman, Infinite Crossed Products, Academic Press, San Diego, 1989. MR 90g:16002
  • [S] M. Scheunert, The Theory of Lie Superalgebras, LNM vol 716, Springer-Verlag, Berlin/New York, 1979. MR 80i:17005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16N40, 16W40, 16P40, 16S30

Retrieve articles in all journals with MSC (1991): 16N40, 16W40, 16P40, 16S30


Additional Information

S. Montgomery
Affiliation: Department of Mathematics, University of Southern California, Los Angeles, California 90089
Email: smontgom@math.usc.edu

L. W. Small
Affiliation: Department of Mathematics, University of California, La Jolla, California 92093
Email: lwsmall@uscd.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04131-8
Received by editor(s): June 17, 1996
Received by editor(s) in revised form: August 23, 1996
Additional Notes: Both authors were supported by the NSF
Communicated by: Ken Goodearl
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society